MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 HUBLESS SILICONE FLAT DRAIN, X-RAY OPAQUE STRIPE, 20CM LONG, FULL-LENGTH PERFORA; FLAT SILICONE DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 HUBLESS SILICONE FLAT DRAIN, X-RAY OPAQUE STRIPE, 20CM LONG, FULL-LENGTH PERFORA; FLAT SILICONE DRAIN
Catalog Number 0070440
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the hubless silicone flat drain broke off in the patient.The patient required additional surgery in order for the broken piece to be removed.Per additional information received on the medwatch on 05-feb-2019: the drain was placed during a lumbar fusion.Two days after the procedure, the physician was removing the drain and the drain broke.The surgeon noted that the drain was not near any suture.
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual evaluation of the returned sample noted one opened (without original packaging) used bulb evacuator attached to a broken tubing, which was attached to a broken flat drain.The tubing was broken 0.419" from the flat drain while 2.7765" of the flat drain was broken off and not returned.Broken drains and tubes are out of specification.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿warning: do not bypass/inactivate anti-reflux valve.Important:" correction: concomitant medical products, device evaluated by mfr.Patient code: 2564.
 
Event or Problem Description

Brand Name
HUBLESS SILICONE FLAT DRAIN, X-RAY OPAQUE STRIPE, 20CM LONG, FULL-LENGTH PERFORA
Common Device Name
FLAT SILICONE DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8342788
Report Number1018233-2019-00815
Device Sequence Number1915201
Product Code GBX
UDI-Device Identifier00801741090769
UDI-Public(01)00801741090769
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number0070440
Device Lot NumberNGCN1148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2019
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR